# SDR 2006FA0000771

- Difficulty date: November 15, 2005
- Submitted: August 14, 2006
- Operation: General aviation
- Aircraft: J8VAY
- Engine: Lyc IO540E1B5
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Crankshaft
- Condition: Failed
- Location: Nr 5 Rod Journal
- Stage of operation: DE
- How discovered: O
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

APPROX 5 MILES INTO FLIGHT, FELT A SURGE FROM RT ENG, AC STARTS YAWING TO RT.  PROCEEDED TO FEATHER PROP WHICH WAS SUCCESSFUL AT THIS TIME, NOTICED ENGINE STOPPED TURNING.  ADVISED PASSENGERS OF SITUATION IN PREP FOR AN EMERGENCY LANDING.  ON GROUND MAINT WAS ADVISED OF INCIDENT.  PROP WAS DIFFICULT TO ROTATE BY HAND. SPARK PLUGS WERE REMOVED FOR INTERNAL INSP OF CYL.  NR 6 CYL PISTON WAS FOUND STUCK IN BDC POSITION AND WAS INOPERATIVE ON ROTATION OF THE PROPELLER WHILE THE OTHER WAS OPERATIVE.  NO PHYSICAL EXTERNAL DAMAGE OR SIGNIFICANT OIL LEAK WERE NOTED.  SUSPECT POSSIBLE NR 6 CONNECTING ROD OR CRANKSHAFT DAMAGE.  THE ENGINES WILL BE REMOVED AND RETURNED TO OVERHAULER FOR FURTHER EVALUATION.  (K)
